SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 5-6 11MM; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Back to Search Results |
| Model Number |
71453122 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Laxity (4526)
| Date of Event |
12/06/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after a thr was performed, the patient experienced instability.This adverse event was solved by a revision surgery on (b)(6) 2021, in which a lgn cr high flex xlpe sz 5-6 11mm was explanted and exchanged.Current health status of patient is unknown.
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
Additional Manufacturer Narrative
The associated device was not returned for evaluation and the reported event could not be confirmed, therefore, the contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, per case details, the patient experienced instability and a revision after a primary tka on an unspecified date.The patient¿s current health status is unknown and no additional clinically relevant information was provided.Without the additional requested clinically relevant information for evaluation, the root cause of the reported instability cannot be definitively concluded.Reportedly, there was ¿no harm to patient¿.The patient¿s current health status was not provided.The patient impact beyond the reported instability and revision cannot be determined and no further medical assessment could be rendered at this time.A review of complaint history did not reveal similar events for the listed device.A review of the risk management file and instructions for use document revealed this failure mode was previously identified.The anticipated risk level is still adequate.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review concluded that there are no prior escalated actions applicable related to this part number and failure mode.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to fit/sizing issue, lifetime of device or patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.